Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Deformations of dihedral representations

Authors: Michael Heusener and Eric Klassen
Journal: Proc. Amer. Math. Soc. 125 (1997), 3039-3047
MSC (1991): Primary 57M25, 57M05
MathSciNet review: 1443155
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: G. Burde proved (1990) that the $\mathrm {SU}$ representation space of two-bridge knot groups is one-dimensional. The same holds for all torus knot groups. The aim of this note is to prove the following: Given a knot $k \subset S^3$ we denote by $\hat {C}_2$ its twofold branched covering space. Assume that there is a prime number $p$ such that $H_1(\hat {C}_2,\mathbb {Z}_p)\cong \mathbb {Z}_p$. Then there exist representations of the knot group onto the binary dihedral group $D_p \subset \mathrm {SU}$ and these representations are smooth points on a one-dimensional curve of representations into $\mathrm {SU}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57M25, 57M05

Retrieve articles in all journals with MSC (1991): 57M25, 57M05

Additional Information

Michael Heusener
Affiliation: Uni–GH–Siegen Fachbereich Mathematik Hölderlinstraße 3 57068 Siegen Germany

Eric Klassen
Affiliation: Department of Mathematics Florida State University Tallahassee Florida 32306

Keywords: Knot groups, group representations, SU
Received by editor(s): September 7, 1993
Additional Notes: The second author was supported in part by a National Science Foundation Postdoctoral Research Fellowship.
Communicated by: Ronald Stern
Article copyright: © Copyright 1997 American Mathematical Society